Alert archive / Arkansas / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 2, 2020, 6:26 PM CDT for Madison County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 2, 2020, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
315
WWUS84 KTSA 022326
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT Sun Aug 2 2020
ARZ011-030000-
Madison AR-
626 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
700 PM CDT...
At 626 PM CDT, a strong thunderstorm was located over Boston, moving
south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Boston... Red Star...
LAT...LON 3588 9352 3584 9353 3583 9352 3576 9352
3577 9364 3590 9364 3592 9351 3588 9351
TIME...MOT...LOC 2326Z 343DEG 18KT 3585 9358
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:16 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 2, 2:16 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 216 PM CDT Sun Aug 2 2020 .DISCUSSION... Widely scattered convection has popped across southeast OK/northwest AR, ahead of a weak front and in association with a shortwave swinging through the northwesterly upper flow. This activity will persist through the afternoon before scooting east and dissipating this evening. Drier air and surface ridging conditions will move into the region for early next week, with temperatures running well below normal. Look for lows in the upper 50s/mid 60s tomorrow morning, with some mid 50s likely Tuesday morning lows for much of northwest AR into northeast OK. The northwesterly flow will become a bit more active toward the middle of the week, with increasing storm chances Tuesday night into Thursday. The more typical summer heat/humidity will return late week and into the weekend as ridging builds across TX and mid-level heights rise across the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 84 60 83 / 0 0 0 0 FSM 66 86 64 87 / 0 0 0 0 MLC 64 85 62 83 / 0 0 0 0 BVO 59 82 56 80 / 0 0 0 0 FYV 59 81 54 82 / 10 0 0 0 BYV 61 83 55 82 / 10 10 0 0 MKO 62 83 60 82 / 0 0 0 0 MIO 61 82 55 81 / 0 0 0 0 F10 64 83 61 81 / 0 0 0 0 HHW 66 88 64 87 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Aug 2, 4:52 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Sun Aug 2 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Sun Aug 2 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...East Central and Southeast Oklahoma as well as Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widely scattered showers along with isolated thunderstorms across east central and southeast Oklahoma as well as northwest Arkansas will remain possible into the early evening hours as a cold front exits the region. Severe weather is not expected, though a couple storms could be strong with gusty winds and locally heavy rainfall possible. Precipitation looks to taper off by mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY THROUGH FRIDAY...Thunderstorm Potential. SATURDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... A more unsettled weather pattern is expected for the middle to latter part of the week, as we transition from a cool pattern to a more typical summer time pattern. Thunderstorm chances return Tuesday night into Wednesday, with the greatest chances Wednesday night and Thursday. The severe weather threat is limited and mainly in the form of damaging wind. However, an organized severe weather event is not expected. Summer time heat and humidity are also forecast to return by next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 2, 4:34 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Tulsa OK 434 PM CDT Sun Aug 2 2020 ARZ002-022215- Carroll AR- 434 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL 515 PM CDT... At 433 PM CDT, strong thunderstorms were located along a line extending from 3 miles southwest of Roberson Hollow to 2 miles northwest of Rudd. Movement was southeast at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Green Forest... Carrollton... Osage... Rudd... Rule... Coin... Dryfork... Cabanal... Metalton... Delmar... Denver... Connor... LAT...LON 3612 9346 3624 9358 3647 9330 3612 9330 TIME...MOT...LOC 2133Z 326DEG 9KT 3643 9330 3624 9352
Special weather statement, Aug 2, 5:03 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 PM CDT Sun Aug 2 2020
OKZ075-076-022230-
Latimer OK-Le Flore OK-
503 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LATIMER AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 530 PM CDT...
At 502 PM CDT, a strong thunderstorm was located 5 miles southwest of
Bengal, moving southeast at 15 mph.
Dime to nickel size hail and wind gusts up to 50 mph will be
possible with this storm.
Locations in or near the path include...
Talihina... Bengal...
LAT...LON 3468 9519 3482 9523 3488 9511 3470 9491
3468 9498
TIME...MOT...LOC 2202Z 327DEG 14KT 3479 9514Special weather statement, Aug 2, 6:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT Sun Aug 2 2020
ARZ011-030000-
Madison AR-
626 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
700 PM CDT...
At 626 PM CDT, a strong thunderstorm was located over Boston, moving
south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Boston... Red Star...
LAT...LON 3588 9352 3584 9353 3583 9352 3576 9352
3577 9364 3590 9364 3592 9351 3588 9351
TIME...MOT...LOC 2326Z 343DEG 18KT 3585 9358The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Aug 2, 4:34 PM CDT | Special Weather Statement | TSA | Carroll | 41 min |
Nearby
Special Weather Statements in Arkansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.